Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Riverton, WY

July 6, 2011Big Horn County, Park County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 6, 2011, 7:49 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 7:49 PM MDT (01:49 UTC)
Expired
Jul 6, 2011, 8:14 PM MDT
In force
25 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Big Horn County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 147 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:00 PM MDTHAIL 0.8817 Ne Meeteetse, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2800 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS55 KRIW 070149
SVRRIW
WYC003-029-070230-
/O.NEW.KRIW.SV.W.0033.110707T0149Z-110707T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
749 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  EAST CENTRAL PARK COUNTY IN NORTHWEST WYOMING...

* UNTIL 830 PM MDT

* AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE        
  HAIL THIS STORM WAS LOCATED 6 MILES SOUTH OF HWY 14/16/20 MILE     
  MARKER 70...OR 18 MILES NORTHEAST OF MEETEETSE...AND MOVING EAST   
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 14/16/20 MILE MARKER 80 AROUND 805 PM MDT.
  STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4446 10807 4420 10812 4431 10885 4451 10883
TIME...MOT...LOC 0148Z 279DEG 25KT 4439 10870
WIND...HAIL <50MPH 1.25IN

$$

AR
3 follow-up statements
347 
WWUS55 KRIW 070157
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MDT WED JUL 6 2011

WYC003-029-070230-
/O.CON.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/
PARK WY-BIG HORN WY-
757 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL
PARK COUNTY IN NORTHWEST WYOMING UNTIL 830 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF HWY 14/16/20 MILE MARKER 80...
OR 20 MILES NORTHEAST OF MEETEETSE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 14/16/20 MILE MARKER 80 AROUND 805 PM MDT.
  STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT.
  NEAR OTTO AROUND 830 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM MAY INCLUDE THE  
BURLINGTON AREA AND STATE HWY 30 MILE MARKER 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4431 10877 4450 10875 4446 10807 4420 10812
TIME...MOT...LOC 0156Z 279DEG 25KT 4438 10862
WIND...HAIL <50MPH 1.25IN

$$

AR
043 
WWUS55 KRIW 070207
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
807 PM MDT WED JUL 6 2011

WYC003-029-070230-
/O.CON.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/
PARK WY-BIG HORN WY-
807 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL
PARK COUNTY IN NORTHWEST WYOMING UNTIL 830 PM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTH OF HWY 14/16/20 MILE MARKER 80...OR
20 MILES NORTHEAST OF MEETEETSE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HWY 30 MILE MARKER 120 AROUND 815 PM MDT.
  NEAR OTTO AROUND 830 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4430 10869 4450 10867 4446 10807 4420 10812
TIME...MOT...LOC 0206Z 279DEG 25KT 4435 10854
WIND...HAIL <50MPH 1.25IN

$$

AR
597 
WWUS55 KRIW 070214
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MDT WED JUL 6 2011

WYC003-029-070224-
/O.CAN.KRIW.SV.W.0033.000000T0000Z-110707T0230Z/
PARK WY-BIG HORN WY-
814 PM MDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BIG HORN COUNTY
IN NORTH CENTRAL WYOMING...AND EXTREME EAST CENTRAL PARK COUNTY IN
NORTHWEST WYOMING IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4430 10869 4450 10867 4446 10807 4420 10812
TIME...MOT...LOC 0214Z 279DEG 25KT 4434 10846

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:55 PM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 6, 1:55 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT WED JUL 6 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

AN UPPER LEVEL HIGH PRESSURE CENTER WILL REMAIN NEARLY STATIONARY
OVER NORTHERN NEW MEXICO WITH TROPICAL MOISTURE BEING DRAWN NORTH
ON THE WEST SIDE OF THE HIGH FROM SOUTHERN MEXICO AND THE TROPICAL
EASTERN PACIFIC NORTH INTO SOUTHERN CALIFORNIA...WESTERN ARIZONA...
EASTERN NEVADA...UTAH AND WESTERN COLORADO INTO SOUTHERN WYOMING.
THIS UPPER LEVEL MOISTURE COMBINING WITH LOCAL LOW LEVEL MOISTURE
WILL SUPPORT SLOW MOVING SHOWERS AND THUNDERSTORMS THROUGH THE
SHORT TERM...MOST NUMEROUS OVER THE SOUTH AND THE MOUNTAINS. THE
MAIN THREAT IS LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG WIND
GUSTS. WHILE THE CONVECTION WILL BE STRONGEST FROM MAX HEATING
THROUGH THE EVENING...SHOWERS AND THUNDERSTORMS WILL BE AVAILABLE
THROUGH THE NIGHT AND MORNING HOURS AS CONVECTION TO THE SOUTH
MOVES NORTH ACROSS WYOMING. DAYTIME TEMPERATURES WILL COOL
SLIGHTLY DUE TO THE INCREASED CLOUD COVER AND PRECIPITATION.
NIGHT TIME TEMPERATURES MAY BE WARMER IN SOME LOCATIONS DUE TO THE
CLOUD COVER AT NIGHT. OUTSIDE OF CONVECTION...WINDS WILL GENERALLY
BE LIGHT. MAIN MODEL DIFFERENCES ARE IN THE LOCATION AND INTENSITY
OF PRECIPITATION...WITH NONE OF THE MODELS DOING PARTICULARLY
WELL.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

MODELS CONTINUE TO INDICATE THE POTENTIAL FOR A COUPLE ACTIVE DAYS
THROUGH AT LEAST THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK.
MOISTURE PLUME IS STILL FORECAST TO HANG AROUND THROUGH MUCH OF
THE PERIOD. BOTH THE GFS AND THE ECMWF SHOW A POTENTIALLY
FAVORABLE JET POSITION OVER THE WEEKEND AND POSSIBLY MONDAY WITH
MUCH OF THE AREA IN THE RIGHT ENTRANCE REGION AREA. THE GFS WANTS
TO SHOW A DRIER SOUTHWEST FLOW IN ADVANCE OF THE PACIFIC NORTHWEST
UPPER LOW WHILE THE ECMWF CONTINUES TO INDICATE THE MONSOONAL
MOISTURE PLUME HANGING AROUND THE REGION THROUGH THE PERIOD WITH
INCREASING TROUGH DYNAMICS TOWARDS THE END OF THE PERIOD AS THE
UPPER LOW DRAWS CLOSER. THE DETAILS WILL BE HARD TO PINPOINT THIS
FAR OUT BUT GENERAL IDEA OF SCATTERED MOUNTAINS STORMS THROUGH
THE PERIOD SEEMS GOOD ALONG WITH THE SOUTHEASTERN HALF OF THE AREA
UNDER THE RIGHT ENTRANCE REGION OF THE JET STREAK. THE LAST COUPLE
DAYS OF THE FORECAST ARE MORE OF A CHALLENGE WITH THE APPROACHING
TROUGH AND WHETHER THE MOISTURE PLUME WILL BE PUSHED SOUTHWARD OR
BE DRAWN UP EVEN MORE IN BACKING FLOW. THE PLUME MAY GET PUSHED
SOUTHWARD BUT THEN THE GENERAL ASCENT AHEAD OF THE TROUGH WILL
LIKELY PROVIDE THE NEXT LARGE SCALE SUPPORT FOR AT LEAST SCATTERED
THUNDERSTORMS. BOTTOM LINE IS THIS COULD BE AN ACTIVE PERIOD FOR
THUNDERSTORMS OVERALL WITH DAILY DISTURBANCES...HEATING AND
BOUNDARIES PROVIDING THE FOCUS EACH DAY ALONG WITH THE POTENTIAL
JET SUPPORT.

&&

.AVIATION...

MONSOONAL MOISTURE WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT
AND THURSDAY.  ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
RESULT IN THE AFTERNOONS AND EVENINGS...ESPECIALLY EAST OF THE
DIVIDE AND SOUTH.  THEY ARE ALSO POSSIBLE AT OTHER TIMES AS WELL.
GUSTY OUTFLOWS...SMALL HAIL...HEAVY RAIN AND LIGHTNING CAN BE
EXPECTED.  SOME SOUTHWEST BREEZES WILL PICK UP THURSDAY
AFTERNOON...ESPECIALLY OVER THE WEST AND SOUTH.

&&

.FIRE WEATHER...

MONSOON MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN
MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL
BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
MOST VIGOROUS ACTIVITY EXPECTED IN THE AFTERNOONS AND
EVENINGS...BUT WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER
STORMS WILL BE POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME
HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

&&

.HYDROLOGY...

AREA RIVERS AND STEAMS WILL CONTINUE TO RUN HIGH...ALTHOUGH LEVELS
OVERALL ARE EXPECTED TO BE ON A DOWNWARD TREND THROUGH THE WEEKEND
AS AVAILABLE SNOW TO MELT DECREASES.  MONSOONAL MOISTURE WILL
PERSIST THROUGH MUCH OF THE WEEK WITH SCATTERED TO NUMEROUS
SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED...
PRODUCING SIGNIFICANT RAINFALL AS WELL AS LARGER HAIL...ESPECIALLY
OVER NATRONA AND JOHNSON COUNTIES...AND OVER THE NORTHERN BIG HORN
BASIN.

RIVER LEVELS IN YELLOWSTONE ARE ON THE RISE WITH RECORD LEVELS
POSSIBLE BY THE WEEKEND ON THE YELLOWSTONE RIVER AND IN YELLOWSTONE
LAKE.

A FLASH FLOOD WATCH CONTINUES FOR SWIFT CREEK. SOME FLOODING HAS
BEEN OBSERVED WEST OF AFTON NORTH OF THE CREEK...FLOODING COULD
BECOME WORSE WITH EXPECTED SHOWER ACTIVITY THIS WEEK.

THE FLOOD WARNING FOR THE BIG WIND RIVER CONTINUES FOR FREMONT
COUNTY. RIVER LEVELS ARE GENERALLY DECREASING. HOWEVER...THE THREAT
FOR FLOODING STILL EXISTS AS THE SNOW CONTINUES TO MELT AND AS
SHOWER AND THUNDERSTORM ACTIVITY CONTINUES THIS WEEK.

A RECREATIONAL FLOOD ADVISORY CONTINUES FOR CENTRAL SUBLETTE COUNTY.
RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH AND COLD FOR THE NEXT
FEW DAYS.

&&

FIRE WEATHER...

MONSOONAL MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN
MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL
BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
MOST VIGOROUS ACTIVITY EXPECTED IN THE AFTERNOONS AND EVENINGS...BUT
WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER STORMS WILL BE
POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY
RAIN AND FREQUENT LIGHTNING. AN APPROACHING PACIFIC TROUGH WILL BACK
THE FLOW SOUTHWEST THURSDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING
THURSDAY AFTERNOON AND INCREASING FOR FRIDAY.

HYDROLOGY...

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM MDT THIS AFTERNOON WYZ023.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...TWB
FIRE WEATHER...C.BAKER
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jul 6, 5:00 AM MDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 6 2011

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 6 2011

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND
FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK
COUNTIES...

...FLOOD WATCH FOR THE SWIFT CREEK FROM AFTON EASTWARD TO THE MOUTH
OF THE SWIFT CREEK CANYON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN...HAIL LARGER
THAN ONE INCH AND FREQUENT DANGEROUS LIGHTNING.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE
HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH
RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF
THE SWIFT CREEK CANYON. FLOODING WILL CONTINUE IN LOW LYING AREAS
ADJACENT TO THE WIND RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS THE HIGH
MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE
RIVER...GREYBULL RIVER...GREEN RIVER...SWIFT RIVER...BLACKS FORK
RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER WILL BE
MOST SUSCEPTIBLE TO THE HIGH RUNOFF. RECORD FLOWS ARE EXPECTED IN
YELLOWSTONE RIVER AND RECORD LEVELS ARE EXPECTED IN YELLOWSTONE LAKE
BY THE WEEKEND. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE
CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL.

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ON THURSDAY AS
THE WEATHER PATTERN BECOMES MORE UNSETTLED. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE WEEKEND AND QUITE
POSSIBLY INTO EARLY NEXT WEEK. THE POTENTIAL FOR STRONG
THUNDERSTORMS WILL CONTINUE THROUGHOUT THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 6, 6:37 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
637 PM MDT WED JUL 6 2011

WYZ002>004-070115-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
637 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PARK COUNTY UNTIL 715 PM
MDT...

AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 110...OR 9 MILES
NORTHWEST OF CODY...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN.

THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 50 AROUND 645 PM MDT.
CODY AROUND 650 PM MDT.
U.S. HWY 14A MILE MARKER 10 AROUND 705 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4473 10862 4448 10862 4451 10930 4469 10931
TIME...MOT...LOC 0037Z 270DEG 22KT 4460 10917

AR
Special weather statement, Jul 6, 6:42 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
642 PM MDT WED JUL 6 2011

WYZ003-004-070130-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
642 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 730 PM MDT...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF STATE HWY 120 MILE MARKER
130...OR 19 MILES SOUTHEAST OF RED LODGE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
ELK BASIN AROUND 655 PM MDT.
FRANNIE AROUND 720 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4500 10839 4482 10840 4487 10915 4501 10914
TIME...MOT...LOC 0041Z 272DEG 26KT 4496 10902

AR
Special weather statement, Jul 6, 7:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
707 PM MDT WED JUL 6 2011

WYZ003-004-070130-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
707 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND NORTHEASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 730 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARK WYOMING...OR 19 MILES NORTHWEST OF
POWELL...MOVING EAST AT 20 MPH.

PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN CLARK. HAIL UP TO
ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM AS IT CONTINUES TO MOVE EAST...ALONG WITH BRIEF
HEAVY RAIN. THIS STORM WILL MOVE EAST ACROSS NORTHERN PARK COUNTY.

ANOTHER STRONG STORM WAS ABOUT 2 MILES SOUTH OF ELK BASIN. THIS
STORM WAS MOVING EAST AROUND 20 MPH. THIS STORM WILL MOVE EAST
ACROSS NORTHERN PARK COUNTY AND WILL IMPACT THE ELK BASIN AREA
THROUGH 730 PM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4500 10850 4481 10853 4483 10916 4501 10921
TIME...MOT...LOC 0102Z 274DEG 19KT 4491 10902

AR
Special weather statement, Jul 6, 7:14 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT WED JUL 6 2011

WYZ002>004-070145-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
714 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PARK COUNTY UNTIL 745 PM
MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CODY...MOVING EAST AT 20 MPH.

PEA TO MARBLE SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AROUND
CODY. ADDITIONAL HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH BRIEF
HEAVY RAIN.

THIS STORM WILL BE NEAR...
CODY UNTIL 730 PM.
HWY 14/16/20 MILE MARKER 60 AROUND 735 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4462 10872 4440 10874 4444 10920 4462 10919
TIME...MOT...LOC 0112Z 273DEG 15KT 4452 10906

AR
Local storm report, Jul 6, 7:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
731 PM MDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             CODY                    44.52N 109.05W
07/06/2011  M1.00 INCH       PARK               WY   PUBLIC

            MOSTLY PENNY SIZED WITH SOME NICKEL TO QUARTER SIZED HAIL
            MIXED IN.

0726 PM     HAIL             1 NNE CODY              44.53N 109.05W
07/06/2011  M1.00 INCH       PARK               WY   TRAINED SPOTTER

&&

KALLEN
Special weather statement, Jul 6, 7:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
738 PM MDT WED JUL 6 2011

WYZ003-004-070200-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
738 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL
800 PM MDT...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 14/16/20 MILE MARKER 70...OR 13 MILES
SOUTHEAST OF CODY...MOVING EAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 6 MILES EAST OF CODY...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 70 AROUND 745 PM MDT.
HWY 14/16/20 MILE MARKER 80 AROUND 800 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4459 10844 4434 10842 4436 10893 4458 10894
TIME...MOT...LOC 0137Z 270DEG 19KT 4445 10880

AR

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:37 PM MDTSpecial Weather StatementRIWPark38 min
Jul 6, 7:14 PM MDTSpecial Weather StatementRIWPark31 min
Jul 6, 7:38 PM MDTSpecial Weather StatementRIWBig Horn22 min
Jul 6, 8:01 PM MDTSpecial Weather StatementRIWWashakie44 min
Jul 6, 9:02 PM MDTSpecial Weather StatementRIWHot Springs28 min
Jul 6, 9:19 PM MDTSpecial Weather StatementRIWHot Springs41 min
Jul 6, 9:20 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 6, 9:41 PM MDTSpecial Weather StatementRIWFremont49 min
Jul 6, 10:19 PM MDTSpecial Weather StatementRIWFremont41 min
Jul 7, 9:42 AM MDTAreal Flood AdvisoryRIWSublette24 hr
Jul 7, 4:25 PM MDTSpecial Weather StatementRIW50 min
Jul 7, 4:49 PM MDTSpecial Weather StatementRIWNatrona41 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.